Rocky Mountain Journal of Mathematics

Reverse Young-type inequalities for matrices and operators

Mojtaba Bakherad, Mario Krnic, and Mohammad Sal Moslehian

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We present some reverse Young-type inequalities for the Hilbert-Schmidt norm as well as any unitarily invariant norm. Furthermore, we give some inequalities dealing with operator means. More precisely, we show that if $A, B\in {\mathfrak B}(\mathcal {H})$ are positive operators and $r\geq 0$, $A\nabla _{-r}B+2r(A\nabla B-A\sharp B)\leq A\sharp _{-r}B$. We also prove that equality holds if and only if $A=B$. In addition, we establish several reverse Young-type inequalities involving trace, determinant and singular values. In particular, we show that if $A$ and $B$ are positive definite matrices and $r\geq 0$, then $\label {reverse_trace} \mbox {tr\,}((1+r)A-rB)\leq \mbox {tr}|A^{1+r}B^{-r} |-r( \sqrt {\mbox {tr\,} A} - \sqrt {\mbox {tr} B})^{2}$.

Article information

Source
Rocky Mountain J. Math., Volume 46, Number 4 (2016), 1089-1105.

Dates
First available in Project Euclid: 19 October 2016

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1476884577

Digital Object Identifier
doi:10.1216/RMJ-2016-46-4-1089

Mathematical Reviews number (MathSciNet)
MR3563176

Zentralblatt MATH identifier
1352.15023

Subjects
Primary: 15A60: Norms of matrices, numerical range, applications of functional analysis to matrix theory [See also 65F35, 65J05] 47A30: Norms (inequalities, more than one norm, etc.) 47A60: Functional calculus

Keywords
Young inequality positive operator operator mean unitarily invariant norm determinant trace

Citation

Bakherad, Mojtaba; Krnic, Mario; Moslehian, Mohammad Sal. Reverse Young-type inequalities for matrices and operators. Rocky Mountain J. Math. 46 (2016), no. 4, 1089--1105. doi:10.1216/RMJ-2016-46-4-1089. https://projecteuclid.org/euclid.rmjm/1476884577


Export citation

References

  • T. Ando, Matrix Young inequality, J. Oper. Theor. Adv. Appl. 75 (1995), 33–38.
  • C. Conde, Young type inequalities for positive operators, Ann. Funct. Anal. 4 (2013), 144–152.
  • J.I. Fujii, An external version of the Jensen operator inequality, Sci. Math. Japonica 73 (2011), 125–128.
  • S. Furuichi and N. Minculete, Alternative reverse inequalities for Young's inequality, J. Math. Inequal. 5 (2011), 595–600.
  • T. Furuta, The Hölder-McCarthy and the Young inequalities are equivalent for Hilbert space operators, Amer. Math. Month. 108 (2001), 68–69.
  • T. Furuta and M. Yanagida, Generalized means and convexity of inversion for positive operators, Amer. Math. Month. 105 (1998), 258–259.
  • O. Hirzallah and F. Kittaneh, Matrix Young inequalities for the Hilbert-Schmidt norm, Linear Algebra Appl. 308 (2000), 77–84.
  • E. Heinz, Beitra\"ge zur Störungstheoric der Spektralzerlegung", Math. Ann. 123 (1951), 415–438.
  • R.A. Horn and C.R. Johnson, Topics in matrix analysis, Cambridge University Press, Cambridge, 1991.
  • F. Kittaneh, Norm inequalities for fractional powers of positive operators, Lett. Math. Phys. 27 (1993), 279–285.
  • F. Kittaneh, M. Krnić, N. Lovričević and J. Pečarić, Improved arithmetic-geometric and Heinz means inequalities for Hilbert space operators, Publ. Math. Debrecen 80 (2012), 465–478.
  • F. Kittaneh and Y. Manasrah, Improved Young and Heinz inequalities for matrices, J. Math. Anal. Appl. 361 (2010), 262–269.
  • H. Kosaki, Arithmetic-geometric mean and related inequalities for operators, J. Funct. Anal. 156 (1998), 429–451.
  • M. Krnić, N. Lovričević and J. Pečarić, Jensen's operator and applications to mean inequalities for operators in Hilbert space, Bull. Malaysian Math. Sci. Soc. 35 (2012), 1–14.
  • S.M. Manjegani, Hölder and Young inequalities for the trace of operators, Positivity 11 (2007), 239–250.
  • ––––, Spectral dominance and Young's inequality in type III factors, J. Inequal. Pure Appl. Math. 7 (2006), 8 pages.
  • D.S. Mitrinovic, J. Pecaric and A.M Fink, Classical and new inequalities in analysis, in Mathematics and its applications 61, Kluwer Academic Publishers Group, Dordrecht, 1993.
  • R. Merris, Multilinear algebra, Gordon and Breach Science Publishers, Amsterdam, 1997.
  • J. Pečarić, T. Furuta, J. Mićić Hot and Y. Seo, Mond-Pečarić method in operator inequalities, Element, Zagreb, 2005.
  • T.Y. Tam, Heinz-Kato's inequalities for semisimple Lie groups, J. Lie Theory 18 (2008), 919–931.
  • M. Tominaga, Specht's ratio in the Young inequality, Sci. Math. Japonica 55 (2002), 583–588.
  • ––––, Specht's ratio and logarithmic mean in the Young inequality, Math. Inequal. Appl. 7 (2004), 113–125.
  • F. Zhang, Matrix theory, Springer-Verlag, New York, 2011.